Texas, 2006

Wildfire in Texas, April 11 to 13, 2006

April 11 to 13, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire three miles northwest of Mobeetie burned six hundred acres and destroyed crops. There were no reports of injuries.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$300,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire three miles northwest of Mobeetie burned six hundred acres and destroyed crops. There were no reports of injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 11, 12:36 PM CST, 24 minutes earlier.

Area forecast discussion, Apr 11, 12:36 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED SPELLING
NATIONAL WEATHER SERVICE AMARILLO TX
136 PM CDT TUE APR 11 2006

.DISCUSSION...
NO REAL BIG CHANGES IN THE PREVIOUS FORECAST AND GRIDS. SHORTWAVE
RIDGING TAKES PLACES OVER THE FORECAST AREA WEDNESDAY THROUGH
THURSDAY AFTER A WEAK FRONT OR WIND SHIFT PUSHES ACROSS THE
PANHANDLES TONIGHT. ONLY SLIGHTLY COOLER FOR WEDNESDAY...BUT THEN
WARMING BACK UP AGAIN BY THE END OF THE WEEK. LEE SURFACE TROUGH
DEVELOPS LATE WEDNESDAY INTO THURSDAY...AND THEN DEEPENING BY THE END
OF THE WEEK INTO THE WEEKEND. FIRE DANGER THREAT INCREASES BY FRIDAY
AND SATURDAY WITH THE MOST LIKELY RED FLAG DAY BEING SATURDAY.
SURFACE LOW OVER THE CENTRAL PLAINS STATES FORECASTED TO DEEPEN. MAY
NEED AT LEAST A WIND ADVISORY ON SATURDAY ALONG WITH A RED FLAG
WARNING. SURFACE TROUGH FORECASTED TO PUSH ACROSS THE PANHANDLES
SATURDAY. SURFACE RIDGE FORECASTED TO BUILD INTO THE FORECAST AREA
SUNDAY...BUT TEMPS REMAIN WELL ABOVE NORMAL. LIGHTER WINDS LATE IN
THE WEEKEND INTO EARLY NEXT WEEK. NO PRECIPITATION IN SIGHT AND FIRE
DANGER THREAT CONTINUES INTO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                49  83  54  91 /   0   0   0   0
BEAVER OK                  49  83  53  93 /   0   0   0   0
BOISE CITY OK              43  79  51  88 /   0   0   0   0
BORGER TX                  52  86  61  95 /   0   0   0   0
BOYS RANCH TX              48  86  53  95 /   0   0   0   0
CANYON TX                  46  84  52  91 /   0   0   0   0
CLARENDON TX               53  86  58  92 /   0   0   0   0
DALHART TX                 44  82  48  90 /   0   0   0   0
GUYMON OK                  45  85  51  96 /   0   0   0   0
HEREFORD TX                46  84  53  89 /   0   0   0   0
LIPSCOMB TX                48  83  56  94 /   0   0   0   0
PAMPA TX                   53  84  61  94 /   0   0   0   0
SHAMROCK TX                55  85  59  93 /   0   0   0   0
WELLINGTON TX              55  88  58  92 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM TUESDAY FOR THE FOLLOWING ZONES:
     BEAVER...CIMARRON...AND TEXAS.

TX...RED FLAG WARNING UNTIL 8 PM TUESDAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.

&&

24/11
Hazardous weather outlook, Apr 11, 12:00 PM CST, 1 hour before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT TUE APR 11 2006

OKZ001>003-TXZ001>020-121100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

STRONG SOUTHWEST TO WEST WINDS WILL COMBINE WITH LOW RELATIVE
HUMIDITIES AND DRY FUELS TO CREATE VERY HIGH FIRE DANGER THROUGH
THIS EVENING. A RED FLAG WARNING FOR CRITICAL FIRE DANGER IS IN
EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH 8 PM.
IN ADDITION...BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

FIRE DANGER WILL INCREASE AGAIN ON SATURDAY AS DRY WESTERLY WINDS
INCREASE.

.SPOTTER INFORMATION STATEMENT...

FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS ALL OF THE TEXAS
AND OKLAHOMA PANHANDLES SHOULD PREPARE FOR DANGEROUS WILDFIRE
POTENTIAL TODAY...AND AGAIN ON SATURDAY.

JOHNSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Wheeler

When
April 11, 1:00 PM CST to April 13, 5:00 PM CST
Where
Wheeler forecast zone
Crop damage
$300,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.401, -100.270 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503658.